MAUDE Adverse Event Report: BIO-RAD MEDICAL DIAGNOSTICS GMBH BLOOD GROUPING REAGENT ANTI-FYA (FY1); SERACLONE ANTI-FYA (FY1)

BIO-RAD MEDICAL DIAGNOSTICS GMBH BLOOD GROUPING REAGENT ANTI-FYA (FY1); SERACLONE ANTI-FYA (FY1)
Catalog Number 808188100
Health Effect - Clinical Code Test Result (2695)
Date of Event 07/19/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This is our combined initial and final report on this incident.
 
Event or Problem Description
The customer reported false a positive fy(a) antigen typing result when testing with seraclone anti-fy(a).The customer stated that the donor sample was typed negative with immucor hea dna testing.The customer did not return the supposedly defective product for investigational testing, but he returned the donor sample that had caused a false positive test result.Therefore our quality control laboratory tested their seraclone anti-fya retention sample with the donor sample and could confirm the customer's finding.Subsequently the donor sample was tested in the direct antiglobulin test (dat) and received a positive result due to a sensitization with igg.The igg antibody was removed from the donor red blood cells by a heat elution method, following a retest of the donor sample with the supposedly defective product.Now the donor sample reacted correctly negative.Furthermore the supposedly defective product was tested for potency and specificity.All acceptance criteria were met.The minimum titer of 16 was exceeded.All positive and negative reactions were correct.We did not observe any false positive reaction.The cause of the false positive result of the specific donor sample with the supposedly defective product was the igg sensitization, confirmed by the positive dat.In the section limitation of the instruction for use there is an appropriate note: "samples with a positive direct antiglobulin test, cold agglutinins, or rouleaux formation may show false positive results in testing with monoclonal antibodies." testing by our quality control laboratory confirmed that the allegedly defective lot of seraclone anti-fy(a) functions correctly.A review of the batch record documentation showed no irregularities which might have negatively affected the quality of the allegedly defective lot.

Brand Name
BLOOD GROUPING REAGENT ANTI-FYA (FY1)
Common Device Name
SERACLONE ANTI-FYA (FY1)
Manufacturer (Section D)
BIO-RAD MEDICAL DIAGNOSTICS GMBH
industriestrasse 1
dreieich, hessen 63303
GM  63303
MDR Report Key7945954
Report Number9610824-2018-00067
Device Sequence Number289512
Product Code KSZ
UDI-Device Identifier07611969951833
UDI-Public(01)07611969951833(17)190124(10)8706040-01
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/09/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/24/2019
Device Catalogue Number808188100
Device Lot Number8706040-01
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/11/2018
Initial Report FDA Received Date10/09/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number0